Vermont, 2015Winter Storm in Vermont, February 2, 2015
February 2, 2015 · NWS BTV · 16 events in 16 counties and zones
A storm system moved from the Desert Southwest on Saturday (1/31) to the Mississippi Valley on Sunday (2/1) and across the Ohio River Valley and south of New England on Monday (2/2). This brought snowfall across Vermont during the early morning hours and continued into the late afternoon.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $265,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moved from the Desert Southwest on Saturday (1/31) to the Mississippi Valley on Sunday (2/1) and across the Ohio River Valley and south of New England on Monday (2/2). This brought snowfall across Vermont during the early morning hours and continued into the late afternoon. A widespread 6 to 12 inches of snow fell across the region and it was cold with temperatures only near zero degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 2, 12:47 AM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 2, 12:47 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
1247 AM EST MON FEB 2 2015
.SYNOPSIS...
A STORM SYSTEM WILL MOVE THE OHIO RIVER VALLEY TONIGHT TO ACROSS
LONG ISLAND SOUND ON TUESDAY. THIS SYSTEM WILL BRING INCREASING
CLOUDS TONIGHT...WITH MODERATE TO HEAVY SNOWFALL BEGINNING IN TIME
FOR THE MORNING COMMUTE ON MONDAY. SNOW WILL CONTINUE THROUGHOUT
THE DAY MONDAY...TAPERING OFF LATE MONDAY EVENING FROM WEST TO
EAST. SEASONABLY TO UNSEASONABLY COLD CONDITIONS WILL PREVAIL FOR
MUCH OF THE UPCOMING WEEK...WITH ANY ADDITIONAL SNOWFALL EXPECTED
TO BE MINOR.
&&
.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 1148 PM EST SUNDAY...TWEAKED SKY COVER A BIT AS STILL
RELATIVELY CLEAR ACROSS PARTS OF VERMONT...WHICH HAS LED TO A
SHARP DROP IN TEMPERATURES. HAVE TWEAKED TEMPERATURES TO MATCH
CURRENT CONDITIONS AS WELL. OTHERWISE WARM AIR ADVECTION SNOW
STARTING TO GET BETTER ORGANIZED TO OUR SOUTHWEST AND THIS WILL
CONTINUE TO MOVE INTO OUR AREA DURING THE OVERNIGHT HOURS. STILL
LOOKING AT A DUSTING TO AN INCH OVER THE NORTHERN AREAS BY THE
MORNING COMMUTE AND 1 TO 2 INCHES OVER THE SOUTHERN AREAS.
&&
.SHORT TERM /7 AM THIS MORNING THROUGH TUESDAY NIGHT/...
AS OF 304 PM EST SUNDAY...PRETTY GOOD MODEL AGREEMENT IN ALL
ASPECTS...INCLUDING A FURTHER NORTH TRACK AND GREATER QPF FIELD
MOVING NORTH INTO MUCH OF VT/NY.
IMPRESSIVE DYNAMICS AND WARM AIR ADVECTION MOVING ACROSS REGION
ON MONDAY WITH DEEPENING MID LEVEL TROF STILL POSITIVE BUT TRYING
TO GO NEGATIVE IN PROGRESSIVE FLOW. H7 LOW MOVING ACROSS VT/NY
ALONG WITH INVERTED SURFACE TROUGH.
AS PREVIOUS FORECASTER ANNOUNCED...AREAS OF STRONG DEFORMATION
SPREADING INTO MUCH OF VT/NY...STRONG WAA ALOFT, COMBINES WITH
STRONG FRONTOGENETIC FORCING MONDAY MORNING INTO EARLY AFTERNOON
RESULTING IN PERIODS OF MODERATE TO HEAVY SNOWFALL. LIFT WILL BE
ENHANCED/AIDED BY SMALL JET STREAK AT 250MB OF 100+KTS MOVING OVER
THE AREA. PWATS INCREASE TO NEARLY DOUBLE THE CLIMATOLOGICAL MEAN
FOR EARLY FEBRUARY MONDAY MORNING INTO EARLY AFTERNOON. EXPECT
HEAVIEST SNOWFALL DURING THIS TIME WITH 1-2 INCHES PER HOUR
POSSIBLE ACROSS CENTRAL/SOUTHERN FORECAST AREA.
SNOWFALL AMOUNTS TO RANGE FROM 8-14" FOR RUTLAND AND WINDSOR
COUNTIES IN VERMONT 5-10" ACROSS MUCH OF THE ADIRONDACKS/CHAMPLAIN
VALLEY INTO SRN CALEDONIA COUNTY...AND THEN 4-7" ALONG THE
CANADIAN BORDER.
ADDITIONAL WARNINGS WERE ISSUED AT 1 PM AS WELL AS WINTER WEATHER
ADVISORIES.
IT WILL BE COLD AS WELL WITH HIGHS MONDAY IN THE SINGLE NUMBERS
AND SUB-ZERO MONDAY NIGHT WITH WINDS OF 10 TO 15 MPH...THUS 10 TO
20 BELOW WIND CHILLS MONDAY AND POSSIBLY 20 TO 30 BELOW WIND
CHILLS MONDAY NIGHT.
NO HEADLINES FOR WIND CHILLS BUT MAY BE NEEDED FOR MONDAY NIGHT.
LOW WILL DEPART TOWARD THE GULF OF MAINE...TAPERING OFF SNOW FROM
WEST TO EAST...WITH GFS LINGERING SNOW ACROSS EASTERN VERMONT A
LITTLE PAST 06Z TUESDAY. RIDGING BUILDS IN ACROSS THE SOUTH FOR
TUESDAY DURING THE DAY WITH ANOTHER COLD DAY IN THE SINGLE DIGITS
TO MID TEENS.
RETURN FLOW LATE TUESDAY AND WESTERLY UPPER FLOW AS IT BEGINS TO
BACK IN RESPONSE TO ANOTHER DEEPER TROUGH FOR LATE WED/THU WILL
MEAN SOME LAKE EFFECT SNOW SHOWERS TUESDAY NIGHT AND ANOTHER
CLIPPER SYSTEM FOR WED.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 330 PM EST SUNDAY...ACTIVE AND COLD WEATHER IS EXPECTED FOR
THE EXTENDED PORTION OF THE FORECAST FROM WEDNESDAY THROUGH
SUNDAY. ON WEDNESDAY A WEAK LOW PRESSURE CLIPPER SYSTEM WILL BE
SLOWLY MOVING INTO OUR FORECAST AREA...THEN NORTH AND EAST OF THE
AREA WEDNESDAY NIGHT. SNOW SHOWERS WITH LIGHT ACCUMULATIONS ARE
ANTICIPATED AT THIS TIME. THURSDAY THROUGH FRIDAY WILL HAVE A HIGH
PRESSURE SYSTEM RIDGING INTO THE NORTH COUNTRY. FRIDAY NIGHT AND
SATURDAY ANOTHER WEAK LOW PASSING NORTH OF US ALONG WITH
ASSOCIATED COLD FRONT CROSS THE AREA BRINGING ANOTHER CHANCE FOR
LIGHT SNOW SHOWERS. SATURDAY NIGHT AND SUNDAY WILL ONCE AGAIN BE
DRY WITH ANOTHER RIDGE OF SURFACE HIGH PRESSURE BUILDING OVER THE
AREA. WEDNESDAY AND SATURDAY WILL BE THE WARMEST DAYS OF THE
PERIOD...YET STILL A FEW DEGREES BELOW SEASONAL NORMALS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THROUGH 06Z TUESDAY...VFR THROUGH 08Z THEN DETERIORATING TO IFR
VSBYS/MVFR CIGS WHEN SNOW BEGINS SOUTH TO NORTH 08-10Z. AFTER 12Z
VSBYS LOWERS TO LIFR WITH IFR CIGS THROUGH EARLY AFTERNOON...WITH
LOWEST CIGS/VSBYS AT KRUT/KMPV. CONDITIONS TO IMPROVE OUT OF LIFR
TO IFR AFTER 21Z AND THEN TO MVFR BETWEEN 00Z-04Z TUESDAY.
WINDS BECOME NORTH TO NORTHEAST 10-15 KTS WITH SOME HIGHER GUSTS
DURING MONDAY...ESPECIALLY AT KMSS WHERE GUSTS MAY EXCEED 25 KTS
DUE CHANNELING. SOME GUSTS 20 KTS FROM THE SOUTHEAST POSSIBLE AT
KRUT.
OUTLOOK 06Z TUESDAY THROUGH FRIDAY...
06Z-12Z TUESDAY...SNOW TAPERS OFF WEST TO EAST BECOMING VFR.
12Z TUESDAY-12Z WEDNESDAY...VFR.
12Z WEDNESDAY-12Z THURSDAY...AREAS MVFR IN SNOW SHOWERS WITH
CLIPPER SYSTEM CROSSING THE AREA.
12Z THURSDAY-00Z SATURDAY...VFR.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR VTZ001>012-
016>019.
NY...WINTER STORM WARNING UNTIL 1 AM EST TUESDAY FOR NYZ028>031-034-
035.
WINTER WEATHER ADVISORY UNTIL 1 AM EST TUESDAY FOR NYZ026-027-
087.
&&
SYNOPSIS...SLW
NEAR TERM...EVENSON
SHORT TERM...BANACOS/KGM/SLW
LONG TERM...NEILES
AVIATION...RJS/HANSONHazardous weather outlook, Feb 1, 5:31 PM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
531 PM EST SUN FEB 1 2015
NYZ026-027-087-022245-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
531 PM EST SUN FEB 1 2015
...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM MONDAY TO 1 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ028>031-034-035-VTZ001>012-016>019-022245-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
531 PM EST SUN FEB 1 2015
...WINTER STORM WARNING IN EFFECT FROM 1 AM MONDAY TO 1 AM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Eastern Rutland
- When
- February 2, 3:00 AM EST to 6:00 PM EST
- Where
- Eastern Rutland forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snowfall across Rutland county was 6 to 12 inches with this event. Some specific snowfall totals included; 12 inches in Danby and West Haven, 10 inches in Proctor and 9 inches on Pittsford.
Winter Storm, Western Rutland
- When
- February 2, 3:00 AM EST to 6:00 PM EST
- Where
- Western Rutland forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Snowfall across Rutland county was 6 to 12 inches with this event. Some specific snowfall totals included; 12 inches in Danby and West Haven, 10 inches in Proctor and 9 inches on Pittsford.
Winter Storm, Western Addison
- When
- February 2, 4:00 AM EST to 6:00 PM EST
- Where
- Western Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Snowfall across Addison county was 5 to 8 inches with this event. Some specific snowfall totals included; 8 inches Whiting, Orwell, Vergennes and Cornwall, 7 inches in Bridport and 6 inches in Ferrisburgh.
Winter Storm, Grand Isle
- When
- February 2, 4:00 AM EST to 7:00 PM EST
- Where
- Grand Isle forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Snowfall across Grand Isle county was 5 to 8 inches with this event.
Winter Storm, Eastern Addison
- When
- February 2, 4:00 AM EST to 6:00 PM EST
- Where
- Eastern Addison forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Snowfall across Addison county was 5 to 8 inches with this event. Some specific snowfall totals included; 8 inches Whiting, Orwell, Vergennes and Cornwall, 7 inches in Bridport and 6 inches in Ferrisburgh.
Winter Storm, Eastern Chittenden
- When
- February 2, 5:00 AM EST to 7:00 PM EST
- Where
- Eastern Chittenden forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snowfall across Chittenden county was 5 to 9 inches with this event. Some specific snowfall totals included; 9 inches in Milton, 8 inches Westford, 7 inches in Williston, Underhill and 6 inches in South Burlington and Winooski. Numerous vehicle accidents.
Winter Storm, Western Chittenden
- When
- February 2, 5:00 AM EST to 7:00 PM EST
- Where
- Western Chittenden forecast zone
- Property damage
- $35,000
- Reported by
- COOP Observer
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Snowfall across Chittenden county was 5 to 9 inches with this event. Some specific snowfall totals included; 9 inches in Milton, 8 inches Westford, 7 inches in Williston, Underhill and 6 inches in South Burlington and Winooski. Numerous vehicle accidents.
Winter Storm, Eastern Franklin
- When
- February 2, 5:00 AM EST to 7:00 PM EST
- Where
- Eastern Franklin forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snowfall across Franklin county was 5 to 8 inches with this event. Some specific snowfall totals included; 7 inches in St. Albans and 6 inches in Swanton. Numerous vehicle accidents.
Winter Storm, Western Franklin
- When
- February 2, 5:00 AM EST to 7:00 PM EST
- Where
- Western Franklin forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Snowfall across Franklin county was 5 to 8 inches with this event. Some specific snowfall totals included; 7 inches in St. Albans and 6 inches in Swanton. Numerous vehicle accidents.
Winter Storm, Lamoille
- When
- February 2, 5:00 AM EST to 8:00 PM EST
- Where
- Lamoille forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Snowfall across Lamoille county was 5 to 8 inches with this event. Some specific snowfall totals included; 8 inches in Stowe, 7 inches in Jeffersonville and Morrisville and 6 inches in Hyde Park.
Winter Storm, Washington
- When
- February 2, 5:00 AM EST to 8:00 PM EST
- Where
- Washington forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Snowfall across Washington county was 6 to 12 inches with this event. Some specific snowfall totals included; 12 inches in Waitsfield, 10 inches in Northfield, 9 inches in Waterbury, 8 inches in Worcester with 7 inches in Middlesex, Berlin, Calais and Cabot. Numerous vehicle accidents.
Winter Storm, Windsor
- When
- February 2, 5:00 AM EST to 7:00 PM EST
- Where
- Windsor forecast zone
- Property damage
- $25,000
- Reported by
- COOP Observer
Snowfall across Windsor county was 6 to 15 inches with this event. Some specific snowfall totals included; 15 inches in Woodstock, 12 inches in Chester and Proctorsville, 11 inches in Ludlow, 9 inches in Hartland, Pomfret and Windsor with 6 inches in West Hartford. Numerous vehicle accidents.
Winter Storm, Caledonia
- When
- February 2, 6:00 AM EST to 8:00 PM EST
- Where
- Caledonia forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Snowfall across Caledonia county was 5 to 8 inches with this event. Some specific snowfall totals included; 8 inches in Sutton, Wheelock and Newark, 7 inches in Lyndonville and 6 inches in St. Johnsbury and Peacham.
Winter Storm, Essex
- When
- February 2, 6:00 AM EST to 8:00 PM EST
- Where
- Essex forecast zone
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Snowfall across Essex county was 6 to 9 inches with this event. Some specific snowfall totals included; 7 inches in Lunenburg and Gilman.
Winter Storm, Orange
- When
- February 2, 6:00 AM EST to 8:00 PM EST
- Where
- Orange forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Snowfall across Orange county was 6 to 12 inches with this event. Some specific snowfall totals included; 12 inches in Brookfield, 8 inches in Braintree and Randolph Center and 6 inches in Corinth.
Winter Storm, Orleans
- When
- February 2, 6:00 AM EST to 9:00 PM EST
- Where
- Orleans forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Snowfall across Orleans county was 5 to 10 inches with this event. Some specific snowfall totals included; 10 inches in Greensboro, 8 inches in Craftsbury, 7 inches in Barton and Westfield and 6 inches in Morgan.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, February 2, 20151 death · $67,000 · 13 events
- Heavy Snow and Winter Weather in Massachusetts, February 2, 20151 death · 1 injured · 23 events
- Cold in South Dakota, February 2, 20151 death · 1 event
- Strong Wind in New Jersey, February 2, 2015$65,000 · 21 events
- Damaging Winds in Virginia, February 2, 2015$24,000 · 56 kt wind · 13 events
- Winter Storm in Wyoming, February 2 to 4, 201519 events
- Heavy Snow in Maine, February 2 to 3, 201515 events
- Heavy Snow in New Hampshire, February 2, 201514 events
- High Surf in Hawaii, February 2 to 4, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, February 2, 201552 kt wind · 11 events
- Strong Wind in South Carolina, February 2, 2015$13,000 · 5 events
- Strong Wind in Virginia, February 2, 2015$15,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 550962, 550977, 550963, 550971, 550978, 550964, 550965, 550966, 550967, 550972, 550975, 550976, 550961, 550970, 550973, 550974.